Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2007, 3:59 PM EDT for Miami-Dade County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 17, 2007, 4:18 PM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 171959 SVRMFL FLC086-172100- /O.NEW.KMFL.SV.W.0082.070617T1959Z-070617T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 500 PM EDT * AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE HAMMOCKS...OR ABOUT 11 MILES WEST OF KENDALL...AND MOVING EAST AT 15 TO 20 MPH. * THE STORM WILL AFFECT... THE HAMMOCKS WEST KENDALL KENDALL CORAL WAY VILLAGE UNIVERSITY OF MIAMI SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2571 8051 2560 8051 2552 8018 2581 8012 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 172009 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT SUN JUN 17 2007 FLC086-172100- /O.CON.KMFL.SV.W.0082.000000T0000Z-070617T2100Z/ MIAMI-DADE FL- 407 PM EDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST KENDALL...OR ABOUT NEAR KENDALL...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUTLER RIDGE...CUTLER BAY..PERRINE...SOUTH MIAMI...UNIVERSITY OF MIAMI... CORAL GABLES...AND KEY BISCAYNE SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2571 8051 2560 8051 2552 8018 2581 8012 $$ BAXTER
000 WWUS52 KMFL 172018 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT SUN JUN 17 2007 FLC086-172026- /O.CAN.KMFL.SV.W.0082.000000T0000Z-070617T2100Z/ MIAMI-DADE FL- 416 PM EDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING LIGHTNING STRIKES...HEAVY RAINFALL...HAIL UP TO PEA SIZE...AND WIND GUSTS UP TO 40 TO 50 MPH. THIS STORM WILL AFFECT THE AREAS OF CENTRAL MIAMI-DADE COUNTY DURING THE NEXT HOUR. IF THIS STORMS STRENGTHENS AGAIN...THEN A WARNING WILL LIKELY BE NEEDED AGAIN. LAT...LON 2571 8051 2560 8051 2552 8018 2581 8012 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:29 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 17, 2:29 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 229 PM EDT SUN JUN 17 2007 .DISCUSSION...OLD TROUGH BOUNDARY HAS PARKED ITSELF ACROSS S FLA AND WITH VERY WEAK UPPER FLOW PATTERN, GFS NOW KEEPS THIS MOISTURE OVER US THROUGH MID WEEK. WITH UPPER TROUGHING THAT HAD BEEN JUST OFF THE MID ATLANTIC COAST EXITING TO THE NORTHEAST, STEERING FLOW WILL BECOME EXTREMELY WEAK NEXT FEW DAYS. SHORTWAVE WILL BE MOVING THROUGH THE SOUTHERN PLAINS ON MONDAY WITH WEAK RIDGING ACROSS THE FLA PENINSULA. THIS WILL KEEP S FLA IN STEERING FLOW THAT CONTINUES TO FAVOR THE E CST BUT DEVELOPMENT POSSIBLE ALONG THE W CST BEFORE MOVING INLAND WITH SUCH WEAK STEERING. THE STEERING BECOMES EVEN WEAKER ON TUESDAY AND WEDNESDAY SO HAVE BROAD BRUSHED POPS EQUALLY EVERYWHERE WITH GFS ADVERTISING HIGHEST POPS OVER THE SOUTHERN ZONES. THE GFS FOR TWO RUNS IS NOW SHOWING A SHORTWAVE ALONG WITH ASSOCIATED SFC LOW MOVING INTO THE NORTHEAST GOFMEX ON THURSDAY INTO THE WEEKEND. THE 12Z MEX IS NOW SHOWING LIKELY POPS ON THURSDAY AND MAY HAVE TO INCREASE THE POPS FOR THAT TIME FRAME IF THIS TREND CONTINUES. && .AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS THE SOUTHERN REGION OF SOUTH FLA WITH SCT TO NMRS TSRA OVER THE NORTHERN SECTIONS. MVFR CONDITIONS CAN BE EXPECTED AT KFLL, KFXE AND KPBI UNTIL 20Z AND ISOLD IFR CONDITIONS ALSO POSSIBLE AND WILL AMEND AS NEEDED. CONVECTION WILL MOVE OFFSHORE EAST COAST AFT 20Z WITH CONVECTION AGAIN FIRING UP MONDAY AFTERNOON AND MOSTLY AFFECTING EAST COAST TERMINALS. && .MARINE...VERY LIGHT WINDS THROUGH THE FCST CYCLE WILL KEEP SEAS LESS THAN 4 FT. MARINE HAZARDS WILL CONTINUE TO BE SCT TO NMRS TSRA MOSTLY IN THE AFTERNOON AND EARLY EVENING HOURS. && .FIRE WEATHER...NO CONCERNS OR PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 88 76 86 / 20 60 30 50 FORT LAUDERDALE 76 87 76 87 / 20 60 30 60 MIAMI 76 88 74 86 / 20 60 30 60 NAPLES 74 89 74 89 / 10 40 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jun 17, 1:15 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 115 PM EDT SUN JUN 17 2007 FLZ063-066>075-168-172>174-180515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 115 PM EDT SUN JUN 17 2007 ...THUNDERSTORMS LIKELY ALONG WITH LOCALLY HEAVY RAINFALL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN IMPACT FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING STRIKES. TORNADOES: THERE IS A SLIGHT CHANCE OF A BRIEF TORNADO DEVELOPING WITH STORMS THAT INTERACT WITH THE EAST COAST SEA BREEZE THIS AFTERNOON. WATERSPOUTS: A WATERSPOUT IS POSSIBLE WITH THE STORMS WHICH MOVE INTO THE NEAR SHORE ATLANTIC WATERS AND BISCAYNE BAY LATE THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: LOCALIZED HEAVY RAINFALL COULD PRODUCE FLOODING OF LOW LYING ROADWAYS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FUNNEL CLOUDS AND RAINFALL AMOUNTS OF 3 INCHES OR MORE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 17, 2:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 232 PM EDT SUN JUN 17 2007 FLZ067-068-071-072-168-172-171900- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL- 232 PM EDT SUN JUN 17 2007 AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF LION COUNTRY SAFARI TO MARGATE...MOVING EAST AT 10 MPH. SOME LOCATIONS TO BE AFFECTED WILL BE CORAL SPRINGS...PARKLAND...AND BOCA RATON. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING STRIKES. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE AS WELL...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Special weather statement, Jun 17, 2:57 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT SUN JUN 17 2007 FLZ066>068-072-168-172-171945- HENDRY FL-INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL- COASTAL BROWARD COUNTY FL- 257 PM EDT SUN JUN 17 2007 AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS...EXTENDING FROM LA BELLE IN HENDRY COUNTY EAST TO BELLE GLADE IN PALM BEACH COUNTY...EXTENDING TO SOUTHEASTERN PALM BEACH AND EASTERN BROWARD COUNTIES. THE STRONGEST STORMS WILL AFFECT AREAS BETWEEN BOYNTON BEACH AND COCONUT CREEK. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW OTHER IMPACTS FROM THIS BAND OF STORMS WILL BE TORRENTIAL RAINFALL REDUCING VISIBILITIES TO A QUARTER MILE OR LESS...AND GUSTY WINDS OF 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Special weather statement, Jun 17, 3:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT SUN JUN 17 2007 FLZ073-074-173-172030- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 332 PM EDT SUN JUN 17 2007 ...POSSIBLE FUNNEL CLOUDS WITH THUNDERSTORM MOVING THROUGH CENTRAL MIAMI-DADE COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE HAMMOCKS...OR 8 MILES WEST OF KENDALL... MOVING EAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL UP TO PEA SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS STORM IS ALSO PRODUCING WEAK ROTATION...AND IF THE ROTATION BECOMES ANY STRONGER THEN A WARNING MAYBE NEEDED FOR THIS AREA. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:28 PM EDT | Marine Weather Statement | MFL | 62 min | |
| Jun 17, 1:48 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 29 min |
| Jun 17, 3:19 PM EDT | Marine Weather Statement | MFL | 56 min | |
| Jun 17, 4:25 PM EDT | Marine Weather Statement | MFL | 95 min | |
| Jun 17, 5:10 PM EDT | Marine Weather Statement | MFL | 65 min | |
| Jun 17, 5:43 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 48 min |
| Jun 17, 6:07 PM EDT | Special Marine Warning | MFL | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.